New changes to the WCA the test for ESA.

  • 3 Replies
  • 1704 Views

swilliam

  • *
  • Bronze Member
  • ***
  • Posts: 12
Is there any consensus or general understanding of the following change -DMG 42114 (http://www.dwp.gov.uk/docs/m-1-13.pdf)



Existing : A claimant could satisfy the mental, cognitive and intellectual function descriptors if they had a physical health condition, without having a mental health condition.

From 28-1-13 : Physical descriptors can only be satisfied by a person with a physical health condition, and mental descriptors can only be satisfied by a person with a mental health condition.

Example used : (Brian) Due to high level of painkillers he takes for his arthritis makes him too tired to concentrate. He does not suffer from mental illness or disablement. The DM determines that Brian does not satisfy any mental health descriptors.

Could this be an issue for those suffering side effects from medication(s) IF the claimants GP does not support such side effects as a mental heath descriptor ?

Hurtyback

  • *
  • Charter Member
  • Super Hero Member
  • ******
  • Posts: 5800
Indeed, that was my thought too.

ATurtle

  • *
  • Hero Member
  • *****
  • Posts: 1507
    • The Awesome Turtle Blog
The bit that worried me, in addition to that mentioned by swilliam is:

The law has been amended to make it clear that the DM should consider whether an aid or appliance could reasonably be expected to be worn or used, if it is not normally worn or used by the claimant.

In other words, if the Decision Maker concludes that I would be better using an Donjoy OA FullForce Osteoarthritis Knee Brace, who would pay the 499.00 to buy it?
Tony.

"I choose not to place "DIS", in my ability." - Robert M. Hensel

swilliam

  • *
  • Bronze Member
  • ***
  • Posts: 12
Indeed, that was my thought too.

This could be very problematic if this change excludes side effects on physical reasons. Not many GPs like using the 'mental health' label lightly when the cause of a side effect is a physical reaction to a drug and not the failure of a cognitive function.